Alert archive / Washington / Winter Storm Warnings in 2012

Winter Storm Warning 15, NWS Seattle, WA

March 19, 2012

NWS Seattle, WA issued this winter storm warning at Mar 19, 2012, 3:57 AM PDT. It took effect at Mar 19, 2012, 8:00 PM PDT. It was in force for 32 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 19, 2012, 3:57 AM PDT (10:57 UTC)
In effect from
Mar 19, 2012, 8:00 PM PDT
Expired
Mar 21, 2012, 3:57 AM PDT
In force
32 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

712 
WWUS46 KSEW 191057
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
357 AM PDT MON MAR 19 2012

.A STRONG FRONT WILL BRING HEAVY SNOW TO THE CASCADES BEGINNING
THIS EVENING. SHOWERS BEHIND THE FRONT WILL CONTINUE THROUGH
EARLY WEDNESDAY MORNING. THE HEAVIEST SNOW WILL FALL NEAR THE
VOLCANOES.

WAZ518-519-192300-
/O.UPG.KSEW.WS.A.0011.120320T0300Z-120321T0600Z/
/O.NEW.KSEW.WS.W.0015.120320T0300Z-120321T1200Z/
WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
357 AM PDT MON MAR 19 2012

...WINTER STORM WARNING IN EFFECT FROM 8 PM THIS EVENING TO 5 AM
PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER STORM
WARNING FOR THE WEST SLOPES OF THE NORTHERN AND CENTRAL CASCADES WHICH
IS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM PDT WEDNESDAY. THE
WINTER STORM WATCH IS NO LONGER IN EFFECT.

* SOME AFFECTED LOCATIONS...PARADISE AND MOUNT BAKER.

* TIMING...HEAVY SNOW BEGINNING THIS EVENING. TAPERING OFF TO
  SHOWERS ON TUESDAY...BUT OCCASIONALLY HEAVY SNOW SHOWERS WILL
  CONTINUE INTO TUESDAY EVENING.

* SNOW ACCUMULATIONS...STORM TOTAL SNOWFALL AMOUNTS OF 12 TO 24
  INCHES NEAR THE VOLCANOES...8 TO 16 INCHES NEAR THE MAJOR
  PASSES.

A WINTER STORM WARNING IS ISSUED WHEN A FOOT OF SNOW OR MORE IS
LIKELY IN 12 HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE PLANNING TRAVEL THROUGH THE MOUNTAIN PASSES TONIGHT THROUGH
EARLY WEDNESDAY MORNING SHOULD BE PREPARED FOR HAZARDOUS...WINTER
DRIVING CONDITIONS.

&&

$$
6 follow-up statements
118 
WWUS46 KSEW 192231
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
331 PM PDT MON MAR 19 2012

.A STRONG PACIFIC FRONT WILL BRING HEAVY SNOW TO THE CASCADES
BEGINNING THIS EVENING. SHOWERS BEHIND THE FRONT WILL CONTINUE
THROUGH EARLY WEDNESDAY MORNING. THE HEAVIEST SNOW WILL FALL NEAR
MOUNT BAKER AND MOUNT RAINIER.

WAZ518-519-200645-
/O.CON.KSEW.WS.W.0015.120320T0300Z-120321T1200Z/
WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
331 PM PDT MON MAR 19 2012

...WINTER STORM WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 5 AM PDT WEDNESDAY...

* SOME AFFECTED LOCATIONS...PARADISE AND MOUNT BAKER.

* TIMING...HEAVY SNOW BEGINNING THIS EVENING. TAPERING OFF TO 
  SHOWERS ON TUESDAY...BUT OCCASIONALLY HEAVY SNOW SHOWERS WILL 
  CONTINUE INTO TUESDAY EVENING. 

* SNOW ACCUMULATIONS...STORM TOTAL SNOWFALL AMOUNTS THROUGH
  TUESDAY NIGHT...12 TO 28 INCHES NEAR MOUNT BAKER AND MOUNT
  RAINIER...8 TO 20 INCHES NEAR THE MAJOR PASSES.

A WINTER STORM WARNING IS ISSUED WHEN A FOOT OF SNOW OR MORE IS
LIKELY IN 12 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE PLANNING TRAVEL THROUGH THE MOUNTAIN PASSES TONIGHT THROUGH
EARLY WEDNESDAY MORNING SHOULD BE PREPARED FOR HAZARDOUS...WINTER
DRIVING CONDITIONS.

&&

$$
606 
WWUS46 KSEW 200418
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
918 PM PDT MON MAR 19 2012

.A STRONG PACIFIC FRONT WILL BRING HEAVY SNOW TO THE CASCADES
BEGINNING THIS EVENING. SHOWERS BEHIND THE FRONT WILL CONTINUE
THROUGH EARLY WEDNESDAY MORNING. THE HEAVIEST SNOW WILL FALL NEAR
MOUNT BAKER AND MOUNT RAINIER.

WAZ518-519-201230-
/O.CON.KSEW.WS.W.0015.000000T0000Z-120321T1200Z/
WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
918 PM PDT MON MAR 19 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM PDT
WEDNESDAY...

* SOME AFFECTED LOCATIONS...PARADISE AND MOUNT BAKER.

* TIMING...HEAVY SNOW BEGINNING THIS EVENING. TAPERING OFF TO 
  SHOWERS ON TUESDAY...BUT OCCASIONALLY HEAVY SNOW SHOWERS WILL 
  CONTINUE INTO TUESDAY EVENING. 

* SNOW ACCUMULATIONS...STORM TOTAL SNOWFALL AMOUNTS THROUGH 
  TUESDAY NIGHT...12 TO 28 INCHES NEAR MOUNT BAKER AND MOUNT 
  RAINIER...8 TO 20 INCHES NEAR THE MAJOR PASSES. 

A WINTER STORM WARNING IS ISSUED WHEN A FOOT OF SNOW OR MORE IS
LIKELY IN 12 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE PLANNING TRAVEL THROUGH THE MOUNTAIN PASSES TONIGHT THROUGH
EARLY WEDNESDAY MORNING SHOULD BE PREPARED FOR HAZARDOUS...WINTER
DRIVING CONDITIONS.

&&

$$
148 
WWUS46 KSEW 201044
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
344 AM PDT TUE MAR 20 2012

.A STRONG PACIFIC FRONT WILL BRING HEAVY SNOW TO THE CASCADES
THROUGH EARLY WEDNESDAY MORNING. THE HEAVIEST SNOW WILL FALL NEAR
MOUNT BAKER AND MOUNT RAINIER.

WAZ518-519-202330-
/O.CON.KSEW.WS.W.0015.000000T0000Z-120321T1200Z/
WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
344 AM PDT TUE MAR 20 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM PDT
WEDNESDAY...

* SOME AFFECTED LOCATIONS...PARADISE AND MOUNT BAKER.

* TIMING...HEAVY SNOW THROUGH THIS EVENING...EASING LATER TONIGHT.

* SNOW ACCUMULATIONS...ADDITION SNOWFALL AMOUNTS TODAY AND
  TONIGHT...10 TO 20 INCHES NEAR MOUNT BAKER AND MOUNT RAINIER...6
  TO 14 INCHES NEAR THE MAJOR PASSES.

A WINTER STORM WARNING IS ISSUED WHEN A FOOT OF SNOW OR MORE IS
LIKELY IN 12 HOURS...OR 18 INCHES OR MORE IN 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE PLANNING TRAVEL THROUGH THE MOUNTAIN PASSES TONIGHT THROUGH
EARLY WEDNESDAY MORNING SHOULD BE PREPARED FOR HAZARDOUS...WINTER
DRIVING CONDITIONS.

&&

$$
099 
WWUS46 KSEW 202324
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
424 PM PDT TUE MAR 20 2012

.STRONG WESTERLY FLOW WILL BRING HEAVY OROGRAPHIC SNOW TO THE
CASCADES THROUGH EARLY WEDNESDAY MORNING. THE HEAVIEST SNOW WILL
FALL NEAR MOUNT BAKER AND MOUNT RAINIER.

WAZ518-519-210730-
/O.CON.KSEW.WS.W.0015.000000T0000Z-120321T1200Z/
WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
424 PM PDT TUE MAR 20 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM PDT
WEDNESDAY...

* SOME AFFECTED LOCATIONS...PARADISE AND MOUNT BAKER.

* TIMING...HEAVY SNOW WILL CONTINUE THROUGH THIS EVENING...EASING
  LATER TONIGHT.

* SNOW ACCUMULATIONS...ADDITIONAL SNOWFALL AMOUNTS THIS AFTERNOON AND
  TONIGHT...6 TO 8 INCHES NEAR MOUNT BAKER AND MOUNT RAINIER...4
  TO 6 INCHES NEAR THE MAJOR PASSES.

A WINTER STORM WARNING IS ISSUED WHEN A FOOT OF SNOW OR MORE IS
LIKELY IN 12 HOURS...OR 18 INCHES OR MORE IN 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE PLANNING TRAVEL THROUGH THE MOUNTAIN PASSES TONIGHT THROUGH
EARLY WEDNESDAY MORNING SHOULD BE PREPARED FOR HAZARDOUS...WINTER
DRIVING CONDITIONS.

&&

$$
328 
WWUS46 KSEW 210402
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
902 PM PDT TUE MAR 20 2012

.STRONG WESTERLY FLOW WILL BRING HEAVY OROGRAPHIC SNOW TO THE
CASCADES THROUGH EARLY WEDNESDAY MORNING. THE HEAVIEST SNOW WILL
FALL NEAR MOUNT BAKER AND MOUNT RAINIER.

WAZ518-519-211200-
/O.CON.KSEW.WS.W.0015.000000T0000Z-120321T1200Z/
WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
902 PM PDT TUE MAR 20 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM PDT
WEDNESDAY...

* SOME AFFECTED LOCATIONS...PARADISE AND MOUNT BAKER.

* TIMING...HEAVY SNOW WILL CONTINUE THROUGH THIS EVENING...
  EASING LATER TONIGHT. 

* SNOW ACCUMULATIONS...TOTAL SNOWFALL AMOUNTS BY LATE TONIGHT...6
  TO 12 INCHES.

A WINTER STORM WARNING IS ISSUED WHEN A FOOT OF SNOW OR MORE IS
LIKELY IN 12 HOURS...OR 18 INCHES OR MORE IN 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE PLANNING TRAVEL THROUGH THE MOUNTAIN PASSES TONIGHT THROUGH
EARLY WEDNESDAY MORNING SHOULD BE PREPARED FOR HAZARDOUS...WINTER
DRIVING CONDITIONS.

&&

$$

WEATHER.GOV/SEATTLE
MERCER
519 
WWUS46 KSEW 211057
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
357 AM PDT WED MAR 21 2012

WAZ518-519-211200-
/O.CAN.KSEW.WS.W.0015.000000T0000Z-120321T1200Z/
WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
357 AM PDT WED MAR 21 2012

...WINTER STORM WARNING HAS ENDED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ENDED THE WINTER
STORM WARNING FOR THE NORTHERN AND CENTRAL CASCADES.

HEAVY SNOW FELL IN THE NORTHERN AND CENTRAL CASCADES MONDAY NIGHT
THROUGH TUESDAY EVENING...BUT HAS DECREASED OVERNIGHT. GENERALLY
LIGHT SNOW SHOWERS WILL FALL TODAY WITH ADDITIONAL SNOW
ACCUMULATIONS OF 1 TO 3 INCHES.

SNOWFALL DURING THE PERIOD FROM LATE MONDAY EVENING THROUGH LATE
TUESDAY EVENING WAS MOSTLY IN THE 12 TO 20 INCH RANGE.

$$

MCDONNAL

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this winter storm warning went out at Mar 19, 3:45 AM PDT, 12 minutes earlier.

Area forecast discussion, Mar 19, 3:45 AM PDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
345 AM PDT MON MAR 19 2012

.SYNOPSIS...A COOL AND SHOWERY UPPER TROUGH WILL MOVE OUT OF WESTERN
WASHINGTON EARLY THIS MORNING. A STRONG FRONT WILL START TO IMPACT
WESTERN WASHINGTON LATER TODAY AND MOVE THROUGH EARLY TUESDAY
MORNING. A WEAKER SYSTEM WILL PASS THROUGH ON WEDNESDAY AND
WEDNESDAY NIGHT. SHOWERS WILL DECREASE LATE IN THE WEEK INTO THE
WEEKEND.

&&

.SHORT TERM...WSR-88D SHOWS A FEW SHOWERS LEFT IN NORTHERN SNOHOMISH
COUNTY AND SKAGIT COUNTY AS WELL AS A BAND A SHOWERS APPROACHING THE
COAST. THE AIR MASS IS COLD ENOUGH WHERE THESE SHOWERS ARE IN THE
FORM OF SNOW EVEN ALONG THE COAST. FURTHER TO THE WEST SURFACE LOW
DEEPENING NEAR 49N/146W WITH THE FRONTAL SYSTEM ASSOCIATED WITH THE
LOW EXTENDING SOUTHEAST DOWN TO ABOUT 40N/130W. SHOWER ACTIVITY WILL
COME TO AN END FOR THE MOST PART OVER WESTERN WASHINGTON THIS
MORNING. IT IS STILL POSSIBLE TO GET A QUICK INCH OF SNOW WITH THE
SHOWERS THIS MORNING BUT THE SNOW WILL NOT LAST LONG. MANY OF
THE SURFACE OBSERVATIONS AT 10Z REPORTING PARTLY CLOUDY OR CLEAR
SKIES SO ITS A REAL MIXED BAG OUT THERE. HAVE GONE AHEAD AND
DECREASED THE CLOUD COVER THIS MORNING AND WORDED THE FORECAST
PARTLY SUNNY. WITH THE CLEARING SKIES TEMPERATURES HAVE DROPPED
BELOW FREEZING IN MANY LOCATIONS WHICH COULD LED TO SOME PROBLEMS ON
THE ROADS EARLY THIS MORNING. HIGH CLOUDS OUT AHEAD OF THE INCOMING
FRONTAL SYSTEM SPREADING OVER WESTERN WASHINGTON LATER THIS MORNING
INTO THIS AFTERNOON. MODELS ARE CONTINUING WITH THE TREND OF
SPEEDING UP THE TIMING OF THE FRONT WITH THE FRONT NOW REACHING THE
COAST AROUND 06Z TONIGHT AND INTO THE CASCADES BY 12Z TUE. THE FRONT
IS BECOMING A LITTLE NEGATIVELY TILTED WHICH COULD SLOW IT DOWN A
TOUCH. PRECIPITATION OVER THE LOWLANDS TONIGHT IN THE FORM OF RAIN
FOR THE MOST PART. ITS POSSIBLE SOME COLD AIR COULD GET TRAPPED NEAR
THE HOOD CANAL LEAVING THE CHANCE THAT THE PRECIPITATION THERE IN
THE HIGHER ELEVATIONS COULD START OUT AS SNOW BEFORE CHANGING TO
RAIN. THIS POSSIBILITY IS INCLUDED IN THE FORECAST. FAIRLY STRONG
LOW ASSOCIATED WITH THE FRONT WITH THE LOW CENTER BOTTOMING OUT IN
THE 965-970 MB RANGE TUESDAY MORNING. THE LOW CENTER WILL CONTINUE
TO SLOWLY TRACK EAST NEAR OR JUST NORTH OF 50N THROUGH TUESDAY
MORNING. STRONG 850 MB WINDS WITH THE FRONT WITH A CORE OF 50-60
KNOTS. WILL GO WITH WINDY WORDING FOR THE COAST AND NORTHERN
INTERIOR TONIGHT. BEHIND THE FRONT GOOD PRESSURE RISES WITH THE
KOLM-KBLI GRADIENT PEAKING OUT AROUND PLUS 6 MB TUESDAY. WILL GO
WITH WINDY WORDING POST FRONTAL FOR MOST LOCATIONS.

THE WINTER STORM WATCH FOR THE CASCADES HAS BEEN UPGRADED TO A
WARNING FOR TONIGHT THROUGH LATE TUESDAY NIGHT. WHILE SNOW LEVELS
WILL RISE OUT AHEAD OF THE FRONT AT THIS POINT IT LOOKS LIKE THEY
WILL STAY BELOW PASS LEVELS. THE FRONT IS PROGRESSIVE SO THE
INITIAL SHOT OF HEAVY SNOW WILL NOT LAST LONG MONDAY NIGHT BUT
STRONG OROGRAPHIC FLOW BEHIND THE FRONT ON TUESDAY WILL KEEP SNOW
GOING IN THE MOUNTAINS ALL DAY AND INTO EARLY WEDNESDAY MORNING.
ANOTHER 1 TO 2 FEET OF NEW SNOW IS EXPECTED BY EARLY WEDNESDAY
MORNING.

MODELS IN GENERAL AGREEMENT THAT THE NEXT SURFACE LOW AND ASSOCIATED
FRONT WILL MOVE INLAND SOUTH OF WESTERN WASHINGTON BUT THERE ARE
SOME BIG DIFFERENCES IN JUST HOW FAR SOUTH THE LOW WILL MOVE INLAND.
THE NAM SOLUTION TAKES THE LOW INLAND NEAR THE OREGON CALIFORNIA
BORDER WHICH IS FAR ENOUGH SOUTH TO KEEP MOST OF THE PRECIPITATION
OUT OF THE AREA. THE GFS AND ECMWF HAVE THE LOW MOVING INLAND
FURTHER NORTH INTO CENTRAL OREGON WITH THE PRECIPITATION ASSOCIATED
WITH THE FRONT COVERING MOST OF WESTERN WASHINGTON ON WEDNESDAY. THE
CURRENT FORECAST IS TRENDED TOWARD THE GFS/ECMWF SOLUTION.

.LONG TERM...THE EXTENDED MODELS ARE IN GOOD AGREEMENT INITIALLY
THIS MORNING WITH A COOL UPPER LEVEL TROUGH OFF THE COAST ON
THURSDAY WITH THE TROUGH DIGGING SOUTH FRIDAY. THE MODELS DISAGREE
ON HOW FAR SOUTH THE TROUGH WILL DIG WITH THE ECMWF KEEPING THE
TROUGH CLOSE ENOUGH TO SPIN BANDS OF SHOWERS OUT OF THE TROUGH UP
OVER WESTERN WASHINGTON SUNDAY. THE GFS DIGS THE TROUGH FURTHER
SOUTH LEAVING WESTERN WASHINGTON DRY. THE CANADIAN IS A COMPROMISE
BETWEEN THE GFS AND THE ECMWF. WITHOUT ANY CONSISTENCY IN THE MODEL
SOLUTIONS CAN'T PULL THE CHANCE OF SHOWERS OUT OF THE FORECAST FOR
THE FRIDAY THROUGH SUNDAY TIME FRAME. EVEN THE WETTER ECMWF IS DRY
FOR SATURDAY TO THERE IS STILL A GOOD CHANCE WESTERN WASHINGTON WILL
GET A DRY DAY OUT ONE OF THE DAYS THIS WEEKEND. FELTON

&&

.HYDROLOGY...WHILE THE PRECIPITATION AMOUNTS ARE SIGNIFICANT WITH
THE INCOMING FRONT...THE FRONT IS QUITE PROGRESSIVE LEAVING ONLY
ABOUT A 6 HOUR WINDOW OF HEAVY PRECIPITATION. IN ADDITION THE SNOW
LEVELS WILL REMAIN LOW...BELOW 3000 FEET. BOTH OF THESE FACTORS DO
NOT FAVOR ANY FLOODING PROBLEMS. THE SECOND FRONT IS EXPECTED TO SO
MOSTLY TO THE SOUTH OF THE AREA WITH THE BULK OF THE PRECIPITATION
FALLING SOUTH OF THE CWA. SNOW LEVELS WILL REMAIN FAIRLY LOW AS WELL
KEEPING THE FLOOD THREAT MINIMAL. LATE THIS WEEK THROUGH THE WEEKEND
LITTLE OR NO PRECIP IS EXPECTED.

THE THREAT FOR FLOODING IN THE NEXT 7 DAYS IS LOW. FELTON

&&

.AVIATION...A COLD UPPER TROUGH OVER WESTERN WASHINGTON EARLY THIS
MORNING WILL SHIFT EAST OF THE CASCADES TODAY. AT THE SURFACE...A
WEAK SURFACE TROUGH WILL DISSIPATE AS IT MOVES ONTO THE COAST THIS
MORNING. THE AIR MASS IS MOIST AND IS SOMEWHAT UNSTABLE AT LOWER
LEVELS.

THE PUGET SOUND CONVERGENCE ZONE THAT GAVE SNOW TO THE NORTH SEATTLE
TO EVERETT AREA LATE LAST EVENING HAS SHIFTED NORTHWARD TO FROM
EXTREME SOUTHERN WHIDBEY ISLAND ACROSS ARLINGTON AND INTO WESTERN
SKAGIT COUNTY. THIS BAND IS GIVING SOME SNOW WITH LOCAL
ACCUMULATIONS OF AN INCH OR SO TO AREAS AROUND ARLINGTON PER TRAFFIC
CAMERAS. THIS BAND WILL WEAKEN BY DAYBREAK. A BAND OF SHOWERS IN THE
COASTAL WATERS IS ASSOCIATED WITH A WEAKENING TROUGH OF LOW PRES AT
THE SURFACE THAT IS MOVING ONSHORE. THESE SHOWERS WILL DISSIPATE
OVER THE COASTAL ZONES DURING THE MORNING HOURS. MVFR CIGS ARE
OCCURRING WITH THE RAIN AND SNOW SHOWERS THIS MORNING AND NEARLY
CLEAR SKIES ARE OCCURRING ELSEWHERE. EXPECT SOME STRATUS WITH CIGS
BKN015 TO FILL IN DURING THE 12Z-17Z OVER THE INTERIOR LOWLANDS WITH
NOCTURNAL COOLING. THEN A RELATIVELY DRY PERIOD IS EXPECTED 17Z-24Z
WITH CIGS GENERALLY AROUND 035.

A STRONG FRONTAL SYSTEM ASSOCIATED WITH AN EXPLOSIVELY DEEPENING LOW
THAT IS MOVING TOWARD HAIDA GWAII IS SITTING SW FROM 47N/140W. THIS
FRONT WILL MOVE THROUGH THE COASTAL WATERS THIS EVENING AND SWEEP
THROUGH THE INTERIOR OF WESTERN WASHINGTON DURING THE EARLY MORNING
HOURS ON TUESDAY. WIDESPREAD CIGS 015 AND VISIBILITIES 3-5SM -RA BR
CAN BE EXPECTED TO RAPIDLY DEVELOP EARLY THIS EVENING AND PERSIST AS
THIS FRONT PASSES LATER TONIGHT. AREAS OF LLWS CAN BE EXPECTED FROM
ABOUT KPAE SOUTHWARD IN THE INTERIOR LOWLANDS AHEAD OF THE FRONT AS
WINDS 020-050 INCREASE TO SSW 45-70 KT.

SHOWERS WITH CIGS AROUND 025 AND STRONG SOUTH TO SOUTHWEST FLOW CAN
BE EXPECTED BEHIND THE FRONT ON TUESDAY.

KSEA...THE TERMINAL HAS BEEN SHADOWED BY THE OLYMPICS OVERNIGHT.
WITH MODEST CONFIDENCE...EXPECT AREAS OF BKN015 TO DEVELOP AROUND
THE TERMINAL 13Z-17Z TIME FRAME. P6SM BKN035 EXPECTED DURING THE
BULK OF THE DAY BETWEEN SYSTEMS. CONDITIONS WILL RAPIDLY DETERIORATE
TO 3-5SM -RA BR OVC015-020 AROUND 00Z THIS AFTERNOON. SOUTH WINDS
5-8 KT WILL DOMINATE TODAY. ALBRECHT

&&

.MARINE...WEAK HIGH PRES WILL PASS BY TO THE SOUTH AND EAST OF THE
AREA TODAY.

SOUTHEASTERLY GALES WILL RAPIDLY DEVELOP THIS EVENING OVER THE
COASTAL WATERS...AT THE ENTRANCES TO THE STRAIT...AND IN OVER THE
NORTHERN INLAND WATERS AS A STRONG FRONTAL SYSTEM APPROACHES THE
WATERS. THE FRONT IS EXPECTED TO THROUGH THE WATERS BETWEEN MIDNIGHT
AND 4 AM EARLY TUE MORNING.

BEHIND THE FRONT EXPECT STRONG SOUTHWESTERLY FLOW TO DEVELOP AS THE
REMNANTS OF A BENT BACK OCCLUSION MOVES EAST ACROSS THE AREA AND
TIGHTENS PRESSURE GRADIENTS. GALE FORCE SOUTHWEST WINDS ARE EXPECTED
OVER THE WATERS...EXCEPT PUGET SOUND...HOOD CANAL...AND ADMIRALTY
INLET...ON TUESDAY. THERE IS A CHANCE THAT ALL WATERS HAVE GALES ON
TUESDAY.

A LARGE 25+ FOOT SWELL WILL DEVELOP OFFSHORE WITH THE BENT BACK
OCCLUSION TONIGHT AND TUESDAY. THESE WILL DECAY INTO THE COASTAL
WATERS TUE NIGHT INTO EARLY WED.

A WAVE OF LOW PRES WILL MOVE BY TO THE SOUTH OF THE WATERS ON WED.
ALBRECHT

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WINTER STORM WARNING NORTH AND CENTRAL CASCADES TONIGHT THROUGH
     EARLY WEDNESDAY MORNING...
PZ...GALE WARNING IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
     AFTERNOON FOR THE COASTAL WATERS...ENTRANCES TO THE STRAIT
     OF JUAN DE FUCA...AND THE NORTHERN INLAND WATERS.

     GALE WARNING FOR THE CENTRAL STRAIT OF JUAN DE FUCA 5 AM
     TUE THROUGH TUE EVENING.

     SMALL CRAFT ADVISORY FOR ROUGH GRAYS HARBOR BAR.

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 6:37 PM PDTSmall Craft AdvisorySEW6 hr
Mar 18, 8:51 PM PDTGale WarningSEW48 hr
Mar 19, 10:50 AM PDTHigh Wind WatchSEWSan Juan5 hr
Mar 19, 2:36 PM PDTSmall Craft AdvisorySEW42 hr
Mar 19, 3:31 PM PDTHigh Wind WarningSEWSan Juan13 hr
Mar 19, 3:31 PM PDTWind AdvisorySEW10 hr

Nearby

Winter Storm Warnings in Washington, 2012Every winter storm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.